MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was non-tortuous and non-calcified vessel.An 8.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, on initial inflation at 16 atmospheres, the balloon ruptured.The device was completely removed and the procedure was completed with another of same device.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
A2.Age at time of event: 18 years or older.Device evaluated by mfr: mustang 8.0 x 80, 75cm, 20 atmospheres was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 5mm distal of the proximal balloon sleeve.The distal section of balloon material was also torn longitudinally beginning at the circumferential tear and extending for approximately 30mm distally.No other issues were noted with the balloon material during analysis.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be completely detached at two locations.The first location was at approximately 5mm distal of the proximal balloon sleeve and the second at the distal balloon bond.The detached section of shaft together with both markerbands was not returned for analysis.No other issues were noted with shaft.Both markerbands together with the detached section of shaft were not returned for analysis.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a non-tortuous and non-calcified vessel.An 8.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, on initial inflation at 16 atmospheres, the balloon ruptured.The device was completely removed and the procedure was completed with another of same device.No patient complications were reported and the patient was stable.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12125627
Report Number2134265-2021-08573
Device Sequence Number11953135
Product Code FGE
UDI-Device Identifier08714729793656
UDI-Public08714729793656
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026093372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1